Sertraline Overdose

As with all medications, it's possible to overdose on sertraline. Symptoms of a sertraline overdose commonly include such things as drowsiness, vomiting, nausea, and increased heart rate (or slow heart rate). If you have overdosed on sertraline, seek medical attention immediately. Treatment for a sertraline overdose may involve certain medications, "pumping the stomach," and supportive care to treat any symptoms that develop.

Sertraline Overdose: An Introduction

Sertraline hydrochloride (Zoloft®) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on sertraline. The sertraline overdose effects will vary depending on a number of factors, including how much sertraline is taken and if it is taken with any other medicines.
 

Symptoms of a Sertraline Overdose

If a person overdoses on sertraline, the symptoms can vary. The most common sertraline overdose symptoms include:
 
  • Drowsiness
  • Vomiting
  • Increased heart rate (tachycardia) or slow heart rate (bradycardia)
  • Nausea
  • Dizziness
  • Agitation
  • Shakiness (tremor).
     
Other sertraline overdose symptoms may include, but are not limited to:
 
Loss of life following a sertraline overdose has been reported in about 1 percent of cases. The risk of death is significantly higher when a sertraline overdose also includes other medicines.
 
5 Ways to Improve Your Mood

Sertraline Hydrochloride

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.